Ulcerative Colitis Tips


The FREE iHaveUC eBook "Ulcerative Colitis Tips" is made available to all members of the 15,000 person newsletter group INSTANTLY. It is several pages of tips gathered from other people living with Ulcerative Colitis, and has ideas which can be put into action immediately. You will need to enter your email, and confirm the email address afterwards.

Questions about Starting Remicade Infusions

I have Ulcerative Colitis and have had it for 6 years. I am currently taking remicade infusions. I feel so worn out-completely exhausted after the infusions. I was wondering in there are others who feel out of breath tired after this medication. This last infusion I received 3 days ago..and the first day I slept 16 hours..I normally feel tired, but never this tired. Any input is greatly appreciated.

Questions:

Do you take Remicade, if so for how long and did you have any long term side effects from this drug. I feel like I have no options at this present time. Steroids don’t work for me anymore :( Humira isn’t approved for UC by my insurance. On the upside…I am thankful for this website…its nice knowing others understand…I have one friend with crohns, but most of my friends and family can’t understand all the ups and downs of this disease.

-Pacuchic




11 Responses to Questions about Starting Remicade Infusions

  1. Paul Willoughby May 4, 2011 at 5:58 pm #

    It’s long term therapy. I do not have any noticeable side effects – been using it since 2007. Make sure your insurance will cover it as it is very expensive.

    best wishes,
    Paul

  2. Will May 5, 2011 at 7:14 am #

    I had my first infusion yesterday afternoon and already feel a LOT better than I have in the past 3 weeks of struggling with Prednisone and diet changes not helping at all. I say search Google for Renicade Ratings and Reviews and check them out to see what other people are reporting with it. I have seen lots of reports of people feeling tired after it for a bit and taking several days for the positive effects to really settle in. I can only say that I had no bad reaction yet, but it is still very early, as well, but am really feeling much better than I have in weeks.

  3. Kristina May 5, 2011 at 7:51 pm #

    I have had 5 infusions so far and I do feel very tired after them. I actually feel tired for about a week after the infusion. I have not had the results I had hoped for with it but maybe my body is just taking longer to react to it. The infusion nurse did tell me that with some of her UC patients it took longer for the remicade to work. So, I am still hopeful. Good luck with it! most people see quick results.

  4. Michelle May 6, 2011 at 4:31 am #

    Hi there!
    Just wanted to let you know that I feel the same way after the infusions. I am so tired I can’t even function. I actually started to get them in the afternoon so that by the time I came home it was time for bed for my kids and I could just go right to bed. I have been on remicade since July 2010 (not sure of the date). No real side-effects. I had more side effects from the Steriod…my hair fell out, eye lashes fell out, arthritis developed etc…

    I hope that this helps. Your are definitely not alone. I usually just say that my Remicade days are my days off from doing dinner and tubby time with my kids. Just get into bed and watch some tv, and go to sleep!!

    Good Luck,
    Michelle

  5. Milka May 15, 2011 at 8:21 pm #

    I have been on Remicade since November 2009. You definitely are not alone in feeling tired after Remicade. I usually have a nap after my infusion and for days need one. I just had an infusion last week and it knocked me off my feet more than usual.
    I have had a mysterious rash and joint pain occasionally. I also find sometimes I know it’s wearing off towards the end of my 6weeks.
    You are right that people don’t understand the disease…that’s why there’s this great community of people who do right here!
    Good luck!

  6. Sarah May 16, 2011 at 3:54 pm #

    My infusions do make me sleepy. I’ve been on Remi since 2005 and it has changed my life. I am feeling great. The treatments used to be a lot longer (sometimes 6 hrs) an I would generally sleep through them. Now they are only a few hours but I love an afternoon nap after. When I started Remicade, I was terrified of needles. I think my body still feels stress from getting an IV so it tires me out. I don’t feel so tired that I sleep for days but I definitely go to bed early. It’s worth it though! I have so much more energy for the rest of my life.

  7. Karen July 28, 2011 at 10:08 pm #

    I’ve been on Remicade 2.5 years now (UC for 20 years!) and it is the best of any treatment to date. Yes, it does make me tired – definitely after the infusion (same day) and often next day too. I always schedule my infusions for the afternoon so I can come home and go to sleep. I sometimes also try to schedule them for Fridays so I don’t have to work the next day. Only other side effect is headache with and after the infusion, however I am a migrainer so especially prone to headaches. Immune system has been fine on Remicade; I have actually had FEWER colds, flus and infections than on prednisone and/or Imuran. Nothing is without side effects and risks, but for me the positive of Remicade outweighs the negative. But everyone is different. Hope you can stick with it and your fatigue improves. Good luck!

  8. Brian July 12, 2014 at 9:24 pm #

    I am on my 4th injection went from 5 vials to14 the max. I am tired ache intestines are hurting I hope this does not last long it is day 2 . I hate crohns.

  9. Todd November 10, 2014 at 6:29 am #

    I’ve had 15 infusions and am always tired, fatigued, and sleep 12-14 hours the next 3 days and settle back into 8 hours around day 5. I have found that going in for an infusion on a Friday night is the best solution. I sleep all weekend and Monday/Tuesday are tough workdays but eventually return to normal. It took 4 infusions (8 months) for Remicade to put me in complete remission after battling Severe UC for a year. Dr said the time remission takes is correlated to the severity of your disease. I have one BM/day, no blood, no pain/cramps, nothing, totally normal. I don’t even take Asacol anymore. The fatigue after infusions is what got me googling and landed here. Anyway good luck everyone and have patience for Remicade to do its job. Oh yeah drink tons of water and stay out of the heat for the first few days after infusion, too.

    • Anna October 7, 2015 at 3:55 pm #

      Wow! I hope it works that we’ll for me! I had my first infusion yesterday for Crohn’s. Newly diagnosed but symptoms started in 2013. I am super tired! My cramping & upset tummy is worse than normal(& that’s pretty bad). But I’m hoping it is a side effect that will wear off soon!

  10. Annie September 4, 2015 at 1:03 pm #

    So glad to know that I am not the only one. Just had my 7th infusion and I am really feeling the fatigue this time. I am out of breath and just feel very drowsy. I guess I have been doing very well that I don’t realized how strong this medication and ulcerative colitis can do to you. I was hostipalized last December was very thin and could hardly walk. I am so blessed to bounce back with remicade. I still worry about a relaspe or hope that remicade still works. Smiles I hope you all have enegry and the chance to feel wonderful! I guess there will be days that you just have to rest.

    Smiles.

Leave a Reply